MAUDE Adverse Event Report: SYNTHES GMBH 1.5 DRILL BIT/MINI QC WITH 12 STOP/44.5

SYNTHES GMBH 1.5 DRILL BIT/MINI QC WITH 12 STOP/44.5
Model Number 317.82
Medical Device Problem Codes Break (1069); Entrapment of Device (1212)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 03/13/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Product complaint #: (b)(4).The investigation could not be completed, no product was received; no conclusion could be drawn at the time of filing this report.Investigation summary: at the moment of the surgeon performing the drilling in the patient's bone, the drill bit breaks without any force.Leaving the tip inside the patient's bone.Photo investigation: the device was not returned.A photo-investigation was performed on the images.Upon inspecting the images provided, the 1.5 drill bit/mini qc with 12 stop/44.5 was observed to be broken.But the reported embedded condition cannot be confirmed with the information provided as the device was not returned, an as-received condition could not be assessed, and a dimensional inspection and document/specification review were not completed.Conclusion: the complaint condition is being confirmed during photo/video investigation.During the investigation, no product design issues or discrepancies were observed.No manufacturing issues were noted during investigation.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Therefore, it has been determined that no corrective and/or preventive action is proposed.Device history lot: part: 317.820.Lot: f-29924.Manufacturing site: (b)(4).Supplier: (b)(4).Release to warehouse date: mar.23, 2020 a manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes reports an event in (b)(6) as follows: it was reported that on (b)(6) 2021, the patient underwent for a surgery.During the surgery, when drilling the patient bone, the drill bit break off and leaving the drill tip inside the patient¿s bone.It was unknown if the surgery completed successfully.The patient outcome was unknown.This complaint involves one (1) device.This report is for (1) 1.5 drill bit/mini qc with 12 stop/44.5 this report is 1 of 1 (b)(4).

Brand Name
1.5 DRILL BIT/MINI QC WITH 12 STOP/44.5
Common Device Name
DRILL BIT
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
MDR Report Key11659347
Report Number8030965-2021-02858
Device Sequence Number19712949
Product Code HTW
UDI-Device Identifier10887587038773
UDI-Public(01)10887587038773
Combination Product (Y/N)N
Initial Reporter CountryCO
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 03/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number317.82
Device Catalogue Number317.820
Device Lot NumberF-29924
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/16/2021
Initial Report FDA Received Date04/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age33 YR